Thunderstorm Wind, Schenectady
- When
- May 24, 4:48 AM EST
- Where
- Schenectady County, Glenville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.917, -74.067
Trees down, power outages.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 24, 1:30 AM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
230 AM EDT MON MAY 24 2004
ISC GIRDS AVAILABLE.
.DISC...MEG SHIFT WITH EVENING GUY NOW DOING THE AM PACKAGE. WILL BE
DOING AN EARLY PUSH OF THE PACKAGE. A PLETHORA OF SEVERE
WEATHER...INCLUDING A POSSIBLE TORNADO...WAS FINALLY LIFTING
NORTHEAST OF KALB. HOWEVER...MORE MCS ACTION IS BLOSSOMING UPSTREAM
IN WESTERN NEW YORK...AND IF IT HOLDS TOGETHER...WOULD REACH US
BEFORE SUNRISE. PRETTY HEFTY SW JET LIFTING INCREDIBLY WARM AND
HUMID AIR CONTINUES TO ALLOW FOR THE MCS TO FIRE UP. TODAY...A NEW
COLD FRONT WILL PUSH INTO THE AREA...BY LATE IN THE DAY (EVENING IF
ONE BUYS THE ETA).
.SHORT TERM...A LONG WAY FROM BEING OUT OF THE WOODS. VOLATILE
ATMOSPHERE WILL CONTINUE THROUGH MOST OF TODAY. WILL ATTEMPT TO
TIME CONVECTION BY POPS WITH BEST CHANCES EARLY TODAY AND THEN
LATER THIS AFTERNOON INTO THE EVENING. MAGLENTA EQUATION BASED OFF
THE LATEST ETA GIVES THE POTENTIAL FOR A MAJOR EVENT (OVER 10
EVENTS) TODAY. SHEAR CONTINUES TO BE QUITE HEALTHY (ABOUT
150)...WHILE CAPES RISE TO 1000 J/KG OR HIGHER. ALSO...WE HAVE A
POTENT SHORT WAVE COMING THROUGH LATER ON. LOOKS AS IF TODAY COULD
BE MOST ACTIVE DAY OF OUR ACTIVE YEAR THUS FAR. WILL PROBABLY ISSUE
A SPS ABOUT THE SEVERE POTENTIAL. COLD FRONT AND ASSOCIATED UA
TROUGH FINALLY CROSSES OUR REGION SOMETIME TONIGHT AND FINALLY WE
MIGHT GET A BREATHER ON TUESDAY AS HIGH PRESSURE...WELL TO OUR NORTH
BUILDS IN ENOUGH TO DRY US OUT AND STABILIZE THE ATMOSPHERE...IF
JUST BRIEFLY.
.LONG TERM...THE ETA INDICATES WE GET RIGHT BACK INTO THE PATTERN WE
HAVE BEEN IN AS MUCH OF THIS MONTH...AS BERMUDA HIGH CLASHES WITH
COOLER AIR TO THE NORTH AND A STRONG UPPER LEVEL JET COME TUESDAY
NIGHT INTO WEDNESDAY. THE ETA REALLY CRANKS SOME MORE SERIOUS QPF ON
TUESDAY NIGHT AS A STRONG LOW LEVEL JET LIFTS MORE TROPICAL AIR
NORTH. THE GFS IS ABOUT 12 HOURS LATER AND FURTHER NORTH WITH THIS
SOLUTION. FOR NOW...WILL KEEP PRETTY MUCH WHAT WE ALREADY HAD IN
GRIDS AND LET IT GO AT THAT.
TEMPERATURES TODAY AND TONIGHT WILL BE A BLEND OF ALL THREE MODELS.
NO SERIOUS DEVIATIONS FROM MAV FROM TOMORROW ON.
.AVIATION...THUNDERSTORMS WILL BE IN THE AREA THIS MORNING AS THE SW
FLANK OF ONE LINE (AS OF THIS WRITING) IS NEAR KALB. (ALREADY ISSUED
A AWW ON THIS). MORE CELLS UPSTREAM WILL KEEP US UNSETTLED WITH
MAINLY MVFR CONDITIONS...OCCASIONALLY DROPPING TO IFR OR EVEN LIFR.
SOME FOG COULD ALSO ENHANCE IFR CONDITIONS EARLY THIS
MORNING...ESPECIALLY AT KGFL. THE THUNDERSTORM THREAT WILL CONTINUE
PRETTY MUCH ALL OF MONDAY BUT SINCE IT IS HARD TO PINPOINT...WILL
NOT TRY TO DO SO IN THE TAFS. THERE IS THE POTENTIAL FOR DISRUPTIONS
AT ALL OUR AIRPORTS DUE TO STORMS ANY TIME TODAY.
.HYDROLOGY...FFA CONTINUES FOR HERKIMER...HAMILTON AND WARREN
COUNTIES. RADAR ESTIMATES HERKIMER COULD HAVE RECEIVED AS MUCH AS 6
INCHES ALREADY...BUT WE THINK SOME OF THAT WAS HAIL CONTAMINATED.
EITHER WAY...IF THE NEXT UPSTREAM MCS HOLDS TOGETHER WITH ANY
TRAINING TORRENTIAL RAINFALL...FLASH FLOODING WILL BECOMES
INCREASINGLY POSSIBLE...ESPECIALLY OVER HERKIMER. WE MIGHT BE
ISSUING A FFW. WILL NOT REDEFINE WATCH BUT NEXT CREW MIGHT HAVE TO
EXTEND IT.
ALY...FLOOD WATCH FOR FLASH FLOODING THRU MON MRNG.
NYZ032-033-038-042.
HWJIVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 506 AM EDT MON MAY 24 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN ADDITIONAL CONCERN IS FLASH FLOODING. BECAUSE SOME AREAS FROM THE MOHAWK VALLEY NORTHWARD INTO THE ADIRONDACKS AND EAST TO LAKE GEORGE HAD HEAVY RAINFALL SUNDAY NIGHT...THESE AREAS HAVE THE GREATEST THREAT OF FLASH FLOODING TODAY. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 226 AM EDT MON MAY 24 2004 MAZ001-VTZ013>015-240700- ...A STRONG THUNDERSTORM IN BENNINGTON...BERKSHIRE AND WINDHAM COUNTIES... AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR POWNAL...OR ABOUT 9 MILES NORTHWEST OF NORTH ADAMS...AND MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR... NOEL FIELD AND NORTH ADAMS BY 230 AM EDT STAMFORD BY 235 AM EDT READSBORO BY 245 AM EDT WILMINGTON BY 250 AM EDT GUILFORD CENTER BY 300 AM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 330 AM EDT MON MAY 24 2004 NYZ032-038-240800- ...STRONG THUNDERSTORMS IN HERKIMER COUNTY... AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NORTHWOOD TO 15 MILES WEST OF POLAND TO 30 MILES WEST OF POLAND...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF HINCKLEY TO 7 MILES NORTHEAST OF ROME TO ONEIDA...AND MOVING EAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... NORTHWOOD BY 340 AM EDT OHIO BY 350 AM EDT POLAND AND COLD BROOK BY 355 AM EDT NEWPORT BY 400 AM EDT && A FLASH FLOOD WATCH IS IN EFFECT FOR HERKIMER COUNTY UNTIL 845 AM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 359 AM EDT MON MAY 24 2004 NYZ033-038-039-082-240830- ...STRONG THUNDERSTORMS IN HAMILTON...HERKIMER AND FULTON COUNTIES... AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF STRATFORD TO 12 MILES WEST OF FRANKFORT...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF HINCKLEY TO 7 MILES SOUTHWEST OF UTICA...AND MOVING EAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... MIDDLEVILLE BY 405 AM EDT FRANKFORT BY 410 AM EDT ILION AND HERKIMER BY 415 AM EDT MOHAWK BY 420 AM EDT STRATFORD...LITTLE FALLS AND DOLGEVILLE BY 425 AM EDT WELLS BY 430 AM EDT && A FLASH FLOOD WARNING IS IN EFFECT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 426 AM EDT MON MAY 24 2004 NYZ033-039>042-082-083-240900- ...STRONG THUNDERSTORMS IN HAMILTON...MONTGOMERY...SARATOGA...WARREN AND FULTON COUNTIES... AT 421 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF WELLS TO 23 MILES WEST OF ST. JOHNSVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF SPECULATOR TO 8 MILES SOUTHWEST OF ILION...AND MOVING EAST AT 45 MPH. THUNDERSTORMS WILL BE NEAR... ST. JOHNSVILLE...SAINT JOHNSVILLE AND CAROGA LAKE BY 435 AM EDT NORTHVILLE...EPHRATAH AND DAY CENTER BY 445 AM EDT MAYFIELD...GLOVERSVILLE...FORT PLAIN AND EDINBURG BY 450 AM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 515 AM EDT MON MAY 24 2004 NYZ039>041-043-047>050-083-084-240945- ...STRONG THUNDERSTORMS IN SCHOHARIE...MONTGOMERY...SCHENECTADY... SARATOGA...WARREN...WASHINGTON AND FULTON COUNTIES... AT 512 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF SUMMIT TO JOHNSTOWN TO ROCK CITY FALLS TO COMSTOCK...OR ALONG A LINE EXTENDING FROM MARYLAND TO JOHNSTOWN TO 9 MILES WEST OF SARATOGA SPRINGS TO WHITEHALL...AND MOVING SOUTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... TRIBES HILL...SARATOGA SPRINGS...MILTON AND HUDSON FALLS BY 520 AM EDT HARTFORD AND AMSTERDAM BY 525 AM EDT GLENVILLE...SUMMIT...ROUND LAKE AND RICHMONDVILLE BY 530 AM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 527 AM EDT MON MAY 24 2004 NYZ040-047>049-241000- ...A STRONG THUNDERSTORM IN SCHOHARIE...MONTGOMERY AND SCHENECTADY COUNTIES... AT 522 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CENTRAL BRIDGE...OR ABOUT OVER COBLESKILL...AND MOVING EAST AT 55 MPH. THE THUNDERSTORM WILL BE NEAR... DELANSON BY 535 AM EDT DUANESBURG BY 540 AM EDT ROTTERDAM JUNCTION BY 545 AM EDT SCOTIA...NISKAYUNA...SCHENECTADY AND 7 MILES SOUTH OF GLENVILLE BY 550 AM EDT.
The Albany radar (KENX), 37 km away, was scanning. The volume nearest the first event began at 09:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down, power outages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401052.